Alert archive / Kansas / Wind Advisories in 2005

Wind Advisory 3, NWS Goodland, KS

November 14, 2005Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Nov 14, 2005, 3:55 AM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Nov 14, 2005, 10:36 AM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2005, 3:55 AM MST (10:55 UTC)
In effect from
Nov 14, 2005, 10:36 AM MST
Expired
Nov 15, 2005, 2:36 AM MST
In force
16 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 141055
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
355 AM MST MON NOV 14 2005

...DAMAGING WINDS POSSIBLE MONDAY EVENING THROUGH TUESDAY AFTERNOON
ACROSS THE TRI-STATE REGION...

.A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE NORTHERN
PLAINS LATE THIS AFTERNOON AND TONIGHT. THE SYSTEM WILL PUSH A STRONG
COLD FRONT ACROSS THE TRI-STATE AREA LATE THIS AFTERNOON AND
EVENING WITH THE POSSIBILITY OF DAMAGING WINDS TONIGHT AND TUESDAY.

COZ090-091-KSZ001-NEZ079-141900-
/O.NEW.KGLD.WI.Y.0003.051114T2100Z-051115T0100Z/
/O.EXT.KGLD.HW.A.0001.051115T0100Z-051116T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...BENKELMAN
455 AM CST MON NOV 14 2005 /355 AM MST MON NOV 14 2005/

...WIND ADVISORY IN EFFECT FROM 2 PM MST /3 PM CST/ TO 6 PM MST
/7 PM CST/ THIS AFTERNOON...
...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM MST /3 PM CST/ TO 6 PM
MST /7 PM CST/ THIS AFTERNOON. THE HIGH WIND WATCH IS NOW IN
EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. 

A STRONG COLD FRONT WILL MOVE INTO NORTHEAST COLORADO AND EXTREME
SOUTHWEST NEBRASKA LATE THIS AFTERNOON. SUSTAINED WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. THE BEST POTENTIAL
FOR HIGH WINDS WILL BE IMMEDIATELY BEHIND THE COLD FRONT LATE THIS
AFTERNOON AND EVENING. AREAS OF BLOWING DIRT COULD RESULT IN REDUCED
VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS.

A HIGH WIND WATCH REMAINS IN EFFECT TONIGHT AND TUESDAY. STRONG
NORTHWEST WINDS WILL PERSIST INTO TUESDAY AFTERNOON AS SURFACE
HIGH PRESSURE BUILDS INTO THE AREA. SUSTAINED WINDS OF 40 TO 50 MPH
WITH GUSTS TO 60 MPH WILL BE POSSIBLE...ESPECIALLY DURING THE DAY
ON TUESDAY. WINDS ARE EXPECTED TO DIMINISH BY LATE TUESDAY AFTERNOON.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR GREATER. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE.
DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE
THREAT OF STRONG CROSS WINDS. SECURE LOOSE OUTDOOR ITEMS NOW AND
STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

$$

COZ092-KSZ002>004-013>016-027>029-041-042-NEZ080-081-141900-
/O.EXT.KGLD.HW.A.0001.051115T0100Z-051116T0000Z/
CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI...TRENTON...MCCOOK
455 AM CST MON NOV 14 2005 /355 AM MST MON NOV 14 2005/

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON. 

A STRONG COLD FRONT WILL MOVE OVER THE TRI-STATE REGION THIS
EVENING. BEHIND THE FRONT...SUSTAINED WINDS OF 35 TO 45 MPH WITH
GUSTS TO 60 MPH WILL BE POSSIBLE. 

THOSE TRAVELING THROUGH THE TRI-STATE AREA SHOULD BE PREPARED FOR
AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES.

THE STRONGEST WINDS ARE EXPECTED TO DEVELOP TUESDAY MORNING
AND CONTINUE INTO TUESDAY AFTERNOON. SUSTAINED WINDS OF 40 TO 50
MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH MID AFTERNOON
BEFORE DIMINISHING LATE IN THE DAY.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR GREATER. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE.
DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE
THREAT OF STRONG CROSS WINDS. SECURE LOOSE OUTDOOR ITEMS NOW AND
STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

$$

MCGUIRE
4 follow-up statements
000 
WWUS73 KGLD 141736
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1036 AM MST MON NOV 14 2005

...DAMAGING WINDS POSSIBLE MONDAY EVENING THROUGH TUESDAY
AFTERNOON ACROSS THE TRI-STATE REGION...

.A POWERFUL UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL
MOVE INTO THE NORTHERN PLAINS EARLY THIS EVENING. STRONG AND
POTENTIALLY DAMAGING WINDS WILL DEVELOP BEHIND THE FRONTAL PASSAGE
AND CONTINUE INTO THE LATE AFTERNOON HOURS TUESDAY. 

COZ092-KSZ002>004-013>016-027>029-041-042-NEZ080-081-150000-
/O.EXB.KGLD.WI.Y.0003.051115T0000Z-051115T1200Z/
/O.EXT.KGLD.HW.A.0001.051115T1200Z-051116T0000Z/
CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI...TRENTON...MCCOOK
1136 AM CST MON NOV 14 2005 /1036 AM MST MON NOV 14 2005/

...WIND ADVISORY IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 5 AM MST /6 AM CST/ TUESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 5 AM MST /6 AM CST/ TUESDAY. THE HIGH WIND WATCH IS
NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. 

A STRONG COLD FRONT WILL MOVE INTO THE TRI-STATE AREA SHORTLY
AFTER DARK. RAIN SHOWERS AND SOME BLOWING DUST WILL ACCOMPANY THE
FRONT WITH NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS BRIEFLY
REACHING 55 MPH. ONCE THE SHOWERS MOVE THROUGH SUSTAINED WINDS OF
30 TO 40 MPH ARE EXPECTED THROUGH THE REMAINDER OF THE NIGHT.

THOSE TRAVELING THROUGH THE TRI-STATE AREA SHOULD BE PREPARED FOR
AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES.

THE STRONGEST WINDS ARE EXPECTED TO DEVELOP TUESDAY MORNING AND
CONTINUE INTO THE AFTERNOON. SUSTAINED WINDS OF 40 TO 50 MPH WITH
GUSTS TO 65 MPH WILL BE POSSIBLE THROUGH MID AFTERNOON BEFORE
DIMINISHING LATE IN THE DAY.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE.
DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE
THREAT OF STRONG CROSS WINDS. SECURE LOOSE OUTDOOR ITEMS NOW AND
STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

$$

COZ090-091-KSZ001-NEZ079-150000-
/O.EXT.KGLD.WI.Y.0003.051115T0000Z-051115T1200Z/
/O.EXT.KGLD.HW.A.0001.051115T1200Z-051116T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...BENKELMAN
1136 AM CST MON NOV 14 2005 /1036 AM MST MON NOV 14 2005/

...WIND ADVISORY NOW IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 5 AM MST /6 AM CST/ TUESDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 5 AM MST /6 AM CST/ TUESDAY. THE HIGH WIND WATCH IS
NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. 

A STRONG COLD FRONT WILL MOVE INTO THE TRI-STATE AREA AROUND OR
SHORTLY AFTER DARK. RAIN SHOWERS AND SOME BLOWING DUST WILL
ACCOMPANY THE FRONT WITH NORTHWEST WINDS OF 30 TO 40 MPH WITH
GUSTS BRIEFLY REACHING 55 MPH. ONCE THE SHOWERS MOVE THROUGH
SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED THROUGH THE REMAINDER
OF THE NIGHT.

THOSE TRAVELING THROUGH THE TRI-STATE AREA SHOULD BE PREPARED FOR
AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES.

THE STRONGEST WINDS ARE EXPECTED TO DEVELOP TUESDAY MORNING AND
CONTINUE INTO THE AFTERNOON. SUSTAINED WINDS OF 40 TO 50 MPH WITH
GUSTS TO 65 MPH WILL BE POSSIBLE THROUGH MID AFTERNOON BEFORE
DIMINISHING LATE IN THE DAY.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE.
DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE
THREAT OF STRONG CROSS WINDS. SECURE LOOSE OUTDOOR ITEMS NOW AND
STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.


$$

DDT
000 
WWUS73 KGLD 142140
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
240 PM MST MON NOV 14 2005

...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED TONIGHT THROUGH
TUESDAY...

.A POWERFUL UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT
WILL MOVE INTO THE NORTHERN PLAINS EARLY THIS EVENING. STRONG AND
POTENTIALLY DAMAGING WINDS WILL DEVELOP BEHIND THE FRONTAL
PASSAGE AND CONTINUE INTO THE LATE AFTERNOON HOURS TUESDAY.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150400-
/O.CON.KGLD.WI.Y.0003.051115T0000Z-051115T1200Z/
/O.CON.KGLD.HW.A.0001.051115T1200Z-051116T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
340 PM CST MON NOV 14 2005 /240 PM MST MON NOV 14 2005/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/
TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/
TUESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH TUESDAY AFTERNOON. 

A STRONG COLD FRONT WILL MOVE INTO THE TRI-STATE AREA SHORTLY
AFTER DARK. RAIN SHOWERS AND SNOW SHOWERS ALONG WITH SOME BLOWING
DUST WILL ACCOMPANY THE FRONT WITH NORTHWEST WINDS OF 30 TO 40
MPH. GUSTS COULD BRIEFLY REACH 55 MPH. BY MID EVENING COLD AIR
WILL QUICKLY CHANGE THE PRECIPITATION TO SNOW ACROSS THE NORTHWEST
1/2 OF THE TRI-STATE AREA WITH A MIX OF RAIN AND SNOW ELSEWHERE.
ACCUMULATING SNOW IS NOT EXPECTED AT THIS TIME BUT VISIBILITIES
ARE LIKELY GOING TO BE LOWERED DUE TO BLOWING SNOW. AFTER
MIDNIGHT SNOW SHOWERS ARE EXPECTED AND WILL END FROM WEST TO EAST
BY SUNRISE. THOSE TRAVELING THROUGHOUT THE AREA TONIGHT...INCLUDING
EASTERN COLORADO...KANSAS...AND NEBRASKA SHOULD BE PREPARED FOR
ADVERSE AND QUICKLY CHANGING WEATHER CONDITIONS.

THE STRONGEST WINDS ARE EXPECTED FROM TUESDAY MORNING THROUGH LATE
AFTERNOON WITH SUSTAINED SPEEDS OF 40 MPH WITH GUSTS TO 60 MPH.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE.
DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE
THREAT OF STRONG CROSS WINDS. SECURE LOOSE OUTDOOR ITEMS NOW AND
STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

$$

DDT
000 
WWUS73 KGLD 150352
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
852 PM MST MON NOV 14 2005

...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED TONIGHT THROUGH
TUESDAY...

.A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL
CONTINUE TO MOVE THROUGH THE REGION TONIGHT. STRONG AND POTENTIALLY
DAMAGING WINDS WILL DEVELOP BEHIND THE FRONTAL PASSAGE AND
CONTINUE INTO THE LATE AFTERNOON HOURS TUESDAY.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151000-
/O.CON.KGLD.WI.Y.0003.000000T0000Z-051115T1200Z/
/O.CON.KGLD.HW.A.0001.051115T1200Z-051116T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
952 PM CST MON NOV 14 2005 /852 PM MST MON NOV 14 2005/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/
TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/
TUESDAY THROUGH TUESDAY AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/
TUESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST /6 AM
CST/ TUESDAY THROUGH TUESDAY AFTERNOON. 

A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA
TONIGHT. RAIN AND SNOW SHOWERS WILL ACCOMPANY THE FRONT WITH
NORTHWEST WINDS OF 30 TO 40 MPH. GUSTS COULD BRIEFLY REACH 55 MPH.
BY LATE EVENING COLD AIR WILL QUICKLY CHANGE THE PRECIPITATION TO
SNOW ACROSS THE NORTHWEST 1/2 OF THE TRI-STATE AREA WITH A MIX OF
RAIN AND SNOW ELSEWHERE. ACCUMULATING SNOW IS NOT EXPECTED AT THIS
TIME BUT VISIBILITIES ARE LIKELY GOING TO BE LOWERED DUE TO
BLOWING SNOW. AFTER MIDNIGHT SNOW SHOWERS ARE EXPECTED AND WILL
END FROM WEST TO EAST BY SUNRISE. THOSE TRAVELING THROUGHOUT THE
AREA TONIGHT SHOULD BE PREPARED FOR ADVERSE AND QUICKLY CHANGING
WEATHER CONDITIONS.

THE STRONGEST WINDS ARE EXPECTED FROM TUESDAY MORNING THROUGH
LATE AFTERNOON WITH SUSTAINED SPEEDS OF 40 MPH WITH GUSTS TO
60 MPH.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE.
DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE
THREAT OF STRONG CROSS WINDS. SECURE LOOSE OUTDOOR ITEMS NOW AND
STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

$$

BULLER
000 
WWUS73 KGLD 150936
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
236 AM MST TUE NOV 15 2005

...HIGH WINDS WILL IMPACT THE TRI-STATE AREA TODAY...

.A STRONG STORM SYSTEM WILL INTENSIFY ACROSS THE NORTHERN PLAINS
TODAY. AS A RESULT...STRONG NORTHERLY WINDS WILL CONTINUE ACROSS
THE TRI-STATE AREA THROUGH THE AFTERNOON HOURS.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151745-
/O.UPG.KGLD.WI.Y.0003.000000T0000Z-051115T1200Z/
/O.UPG.KGLD.HW.A.0001.051115T1200Z-051116T0000Z/
/O.NEW.KGLD.HW.W.0002.051115T0936Z-051116T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
336 AM CST TUE NOV 15 2005 /236 AM MST TUE NOV 15 2005/

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

NORTHWEST WINDS AROUND 40 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED
ACROSS ALL OF THE TRI-STATE AREA TODAY. DRIVERS OF HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF HIGH WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST-WEST ROADS. 

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING
IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE.

$$

MCGUIRE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 14, 2:51 AM MST, 1 hour 4 minutes earlier.

Area forecast discussion, Nov 14, 2:51 AM MST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
251 AM MST MON NOV 14 2005

.DISCUSSION...THE PRIMARY FORECAST CONCERN CONTINUES TO REVOLVE
AROUND WINDS AND BRIEF PERIOD OF SHOWERS/PERHAPS MIXING WITH SNOW
FOR A BRIEF WINDOW THIS EVENING.

00Z MAP ANALYSIS INDICATING 185KT FIRE HOSE JET PUNCHING INTO THE
NORTHWEST WHICH WILL REINFORCE THE LONG WAVE TROUGH ACROSS THE
CENTRAL AND SOUTHERN PLAINS AND BRING A STRONG COLD FRONT INTO THE
TRI-STATE AREA LATE TODAY/TONIGHT. STRONG 850MB CAA/3 HOUR PRESSURE
RISES 10+ MB AND STEEP LOW LEVEL LAPSE RATES SUPPORT WIND
HIGHLIGHTS. UNCERTAINTY IN FRONTAL TIMING AS THE SHORT RANGE MODELS
SUGGEST THE FRONT WILL BE SLIGHTLY SLOWER. PREFER TO KEEP CURRENT
TIMING IN GRIDS GIVEN MID LEVEL NORTHWEST FLOW/STRONG JET WHICH
SUPPORTS THE FRONT ENTERING THE FAR NORTHWEST ZONES SIMILAR OR
SLIGHTLY FASTER THAN THE RUC13. THIS WILL LEAD TO WIND ADVISORY
CRITERIA ACROSS THE NORTHWEST ZONES LATE IN THE PERIOD.

RELUCTANT TO ISSUE HIGH WIND WARNING AT THIS TIME DUE TO TIMING
UNCERTAINTY OF BOUNDARY AND LET THE DAY CREW UPGRADE IF NECESSARY.
VERY WINDY CONDITIONS ARE LIKELY OVERNIGHT AND THROUGH THE DAY ON
TUESDAY WITH STEEP LOW LEVEL LAPSE RATES/STRONG SUBSIDENCE
CONTINUING AND WILL CONTINUE TO CARRY THE HIGH WIND WATCH SO LATER
SHIFTS CAN REFINE WHERE THE STRONGEST WINDS WILL DEVELOP. LITTLE
CHANGE TO POP GRIDS WITH A BRIEF WINDOW OF LIFT/MOISTURE CENTERED
AROUND FRONT. THE COLUMN DRIES QUICKLY AS THE COLDER AIR ARRIVES SO
LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.

THE PRIMARY CHANGE ON WEDNESDAY WAS TO DAMPEN THE WARMING AS LONG
WAVE TROUGH REMAINS OVER MUCH OF THE CENTRAL AND EASTERN STATES.
LIGHT SOUTHWEST WINDS SHOULD PROVIDE LITTLE WARMING WITH 1030+ SFC
RIDGE SITTING ACROSS NORTH TEXAS.

DAYS 4 THROUGH 7...NO CHANGES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM CST THIS EVENING
     FOR KSZ001.

     HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR
     KSZ001-KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-
     KSZ027-KSZ028-KSZ029-KSZ041-KSZ042.

NE...WIND ADVISORY FROM 2 PM TO 6 PM MST THIS AFTERNOON FOR NEZ079.

     HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR
     NEZ079-NEZ080-NEZ081.

CO...WIND ADVISORY FROM 2 PM TO 6 PM MST THIS AFTERNOON FOR COZ090-
     COZ091.

     HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR
     COZ090-COZ091-COZ092.

&&

MCGUIRE
Hazardous weather outlook, Nov 13, 5:07 AM MST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
507 AM MST SUN NOV 13 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
607 AM CST SUN NOV 13 2005 /507 AM MST SUN NOV 13 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY WINDY CONDITIONS ARE POSSIBLE TUESDAY BEHIND A COLD FRONT
PASSING THROUGH THE TRI STATE AREA. NORTHWEST WIND AT 25 TO 35 MPH
WITH HIGHER GUSTS WILL BE POSSIBLE. AREAS OF BLOWING DUST COMBINED
WITH THE STRONG WIND COULD PRODUCE HAZARDOUS DRIVING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

FS

Nearby

Wind Advisories in Kansas, 2005Wind Advisories in Nebraska, 2005Wind Advisories in Colorado, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.